I had an ECT treatment just a few hours ago. The treatment went well. I got home and rested on the couch. I keep falling asleep and waking up. It’s somewhat annoying. I don’t mind that I’m falling asleep, I just wish I could stay asleep and actually get some rest. Sometimes, after ECT, I fall asleep for hours, and some other times I can’t fall asleep at all. Today, I’m only getting about 30 minutes of rest at a time, and my body needs more than that. In fact, I’ve fallen asleep about 3 or 4 times while writing this. At this point, I’m going to go lay down and try to get some more rest. Hopefully, if I get some rest, I’ll be able to stay awake and watch a movie.
The Clozapine that I started almost three weeks ago has been causing some problems for me. Most of the side effects went away; however, I’m still dealing with fatigue and low energy. The fatigue has greatly improved, but it is still there. During the first couple weeks of this medication, I could fall asleep in the middle of doing something. For example, I fell asleep while I was eating dinner once. Luckily, I only dropped my fork and not my bowl. But for the first couple weeks I was nervous to drive. I was afraid that I would fall asleep while driving, so I took some precautions such as bringing my dog in the car with me, calling someone on speakerphone, rolling down the window, or playing music that I can sing to. Some of these methods were thankfully effective.
I’m no longer dealing with that same intense fatigue that I had before. I’m still tired, but I don’t feel as if I have no control over whether or not I stay awake. I’m just tired; it’s been hard to get moving. I’m trying so hard to get today’s to-do list done, but I have such low energy that I’m not sure if I can get off the couch and even get dressed. I don’t even have many things to get done today, and I’m still having a hard time doing everything. I think the reason my psychiatrist had me increase my Clozapine dosage from 100 mg to 125 mg was because the fatigue and low energy side effect finally started to decrease. I’m so happy that things didn’t really change with the dosage increase. My fatigue and low energy hasn’t changed. I wish it would go away, but at least it’s getting better rather than getting worse.
One other problem I’m having recently is weight gain. I’m not sure if this is a side effect from the Clozapine or what else it could be from. The weight gain started before I got on the Clozapine, but I was gaining weight slowly at that point. Now, I seem to be gaining weight much quicker. I know one factor is because of my fatigue and low energy. I barely have the energy to get up, of course I don’t have the energy to workout like I was doing before. I really need to push myself harder. Maybe I will start with taking the dog on a walk tonight. I know for me, the more I do physically, the more energy I end up having. Sitting on the couch doing nothing makes my fatigue/energy and weight gain issues worse. Hopefully, I can create a new cycle that involves energy and weight loss.
Last night was my first dose for the Clozapine rechallenge. I took 25mg at bedtime (10:00pm), and I fell asleep quickly, probably within about 45 minutes. That’s a huge change for me, especially since I’ve been falling asleep anywhere between 2:00am and 5:00am for the past week or two. The pharmacist told me to make sure I take this medication close to the same time every night.
Falling asleep quickly is awesome, but the rest of the night was fairly awful. I woke up after about 1 hour. Then for the rest of the night, I slept approximately 20 minutes for every hour. So I spent the night falling asleep, then waking up, and then doing that all over again many times. I came out to the couch because laying in bed, feeling exhausted, but not able to sleep, is extremely frustrating. Waking up was very difficult; my eyes had a hard time staying open, but I think I’m fully awake now. I slept a total of about 3 1/2 hours, that’s not that bad for me.
The best part is that I have no dizziness, at least not yet. The last time I tried this medication, I had a lot of problems with dizziness. I think that it’s a good sign that I don’t have any dizziness issues at this time. I’m really hoping that my body will adjust to the medication better than it did last time. In my opinion, I feel like I’m off to a good start. My psychiatrist is increasing the dose slower this time than he did before, and I’m grateful for that.